Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 293, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 31, 2000, 7:01 PM EDT for Nassau County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2000, 7:01 PM EDT (23:01 UTC)
- Expired
- Aug 31, 2000, 7:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Nassau County, FL
The radar
The Jacksonville radar (KJAX), 16 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.0 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 656 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 312302 SVRJAX FLC089-312345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 701 PM EDT THU AUG 31 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NASSAU COUNTY IN NORTHEAST FLORIDA * UNTIL 745 PM EDT * AT 701 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 11 MILES SOUTHWEST OF BRYCEVILLE...OR ABOUT 18 MILES NORTHEAST OF RAIFORD... MOVING NORTHEAST AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 745 PM EDT... BRYCEVILLE...CRAWFORD AND HILLIARD LARGE HAIL IS POSSIBLE WITH T%HIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. $$ CARROLL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 3:00 PM EDT, 4 hours 1 minute earlier.
Area forecast discussion, Aug 31, 3:00 PM EDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 PM EDT THU AUG 31 2000 CURRENTLY...VIS IMAGERY SHOWS WIDESPREAD CU FIELD HAS FORMED ALL OVER FA WITH SCT CONVECTION MAINLY IN SRN AND WRN PORTIONS OF FA. E COAST SEA BREEZE FORMED AND IS MOVING INLAND WITH FAIRLY GOOD INLAND PENETRATION SO FAR. EXPECT SEA BREEZE AND WEAK TROUGHING OVER THE REGION TO TRIGGER MORE CONVECTION DURING THE AFTN. WATER VAPOR NEAR ERN GA WITH TROUGHING TO THE SW OVER THE GULF OF MEXICO. WATER VAPOR LOOP HINTS AT A WEAK DRY SLOT MOVING IN JUST S OF MARION COUNTY. FORECAST...UPPER LEVEL LOW EXPECTED TO THE MAIN PLAYER DURING THE PERIOD. AVN MODEL SHIFTS IT WEST IN THE SHORT TERM THEN BRINGS IT EAST DURING THE WEEKEND. ETA AND AVN APPEAR TO BE DOING WELL WRT TO SFC FEATURES AND PRECIP AT 18Z. APPEARS BEST MOISTURE AND OMEGA FIELD WILL BE IN THE WRN PORTIONS OF THE FA. ALL MODELS INDEED DO SHOW BETTER LOW LEVEL CONVERGENCE FROM ABOUT BAKER COUNTY WWD FRIDAY AFTN AND WITH GOOD SW FLOW OFF THE GULF AND AMPLE MOISTURE CONVECTION SHOULD NOT HAVE PROBLEM DEVELOPING. ETA FCST CALLS FOR HIGH CAPES WELL ABOVE 3000 J/KG THERE FRI AFTN WHICH SEEM OVERDONE GIVEN RELATIVELY WEAK LAPSE RATES AND -5 TO -6 500 MB TEMPS. WOULD NOT RULE OUT SEV WEATHER THAT AREA ON FRI AFTN. WILL PROBABLY CARRY GOOD CHANCE POPS MOST AREAS WITH A LITTLE LOWER POSSIBLY COASTAL GA COUNTIES. FOR SAT...CONTINUED DEEPER MOISTURE IN OUR WRN COUNTIES WITH BETTER LIFT PROGGED BUT HARD TO TELL WHERE TO GO PUT HIGHEST POPS SO FOR NOW WILL GO WITH 40 PERCENT. CONVECTION INTO THE EVENING TONIGHT AND FRI NIGHT LOOKS LIKE A GOOD BET AND WILL CARRY LOW CHANCE MOST EVERYWHERE. FAN/FWC TEMPS LOOK REASONABLE AND WILL BLEND. MARINE...MOSTLY LIGHT SLY WIND INDICATED FROM OBS AT THIS TIME EXCEPT E AT THE COAST FROM SEA BREEZE. VIS IMAGERY SHOWS CU MOVING OFF TOWARD THE NE IN THE SRN WATERS. WINDS PREDOMINATELY S TO SW DURING THE PD AT 10-15 KT. SEAS LOWER CLOSER TO THE COAST DUE TO SHORTER FETCH. POSSIBILITY OF SCEC CONDITIONS OFFSHORE BY FRI NIGHT AND FOR NOW WILL HOLD OFF ON THIS FOR LATER SHIFTS TO DECIDE ON. EXTENDED...NOT MUCH CHANGE TO CURRENT FORECAST. UPPER LEVEL LOW INDICATED TO DRIFT WSW AFTER SUN BUT AMPLE MEAN LAYER MOISTURE REMAINS OVER THE FA. SFC TROUGH SHOULD REMAIN TO OUR W SO CONTINUED SWLY LOW AND MID LEVEL FLOW PREVAILS. THANKS TLH AND MLB FOR COORD. _PRELIM CCF AMG 71/88/71/88 3534 SSI 73/86/74/86 2434 JAX 71/91/72/93 3534 GNV 70/89/71/90 3524 02 .JAX... .FL...NONE. .GA...NONE. ARS
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.